Alert archive / Idaho / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 25, 2008, 6:40 PM MDT for Cassia County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 6:40 PM MDT (00:40 UTC)
- Expired
- Jun 25, 2008, 7:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 81 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4952 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 260041
SVRPIH
IDC031-260115-
/O.NEW.KPIH.SV.W.0009.080626T0040Z-080626T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
640 PM MDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...MALTA...IDAHOME...HEGLAR...
* UNTIL 715 PM MDT
* AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MALTA...AND MOVING
NORTHEAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IDAHOME BY 645 PM MDT...
HEGLAR BY 710 PM MDT...
LAT...LON 4235 11350 4262 11327 4261 11324 4262 11321
4261 11318 4259 11317 4259 11312 4252 11299
4224 11330
TIME...MOT...LOC 0040Z 215DEG 19KT 4237 11333
$$
HUSTON2 follow-up statements
000
WWUS55 KPIH 260106
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
705 PM MDT WED JUN 25 2008
IDC031-260115-
/O.CON.KPIH.SV.W.0009.000000T0000Z-080626T0115Z/
CASSIA ID-
705 PM MDT WED JUN 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHEASTERN CASSIA COUNTY...
AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES WEST OF
HEGLAR...MOVING NORTHEAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HEGLAR BY 710 PM MDT...
LAT...LON 4235 11350 4262 11327 4261 11324 4262 11321
4261 11318 4259 11317 4259 11312 4252 11299
4224 11330
TIME...MOT...LOC 0105Z 215DEG 19KT 4248 11323
$$
HUSTON000
WWUS55 KPIH 260115
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
714 PM MDT WED JUN 25 2008
IDC031-260124-
/O.EXP.KPIH.SV.W.0009.000000T0000Z-080626T0115Z/
CASSIA ID-
714 PM MDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASSIA COUNTY
WILL EXPIRE AT 715 PM MDT...
DOPPLER RADAR INDICATED THAT THE STORM HAD WEAKENED AND IS LIKELY
PRODUCING SMALL HAIL AND HEAVY RAIN AT THIS TIME.
LAT...LON 4235 11350 4262 11327 4261 11324 4262 11321
4261 11318 4259 11317 4259 11312 4252 11299
4224 11330
TIME...MOT...LOC 0114Z 215DEG 19KT 4252 11319
$$
HUSTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:58 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 25, 1:58 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 158 PM MDT WED JUN 25 2008 .SHORT TERM/LONG TERM...SATELLITE AND RADAR SHOW CONVECTION DEVELOPING ACROSS THE EASTERN HALF OF THE FCST AREA THIS AFTN. MOST OF THIS IS OCCURRING OVER THE NORTHERN PORTIONS AND ALONG WY BORDER. THIS IS IN RESPONSE TO DISTURBANCES LIFTING NNE ACROSS EASTERN ID AND WY. FCST CALLS FOR ISOLD TSTORMS OVER THE MTNS SPECIFICALLY IN THE PLACES MENTIONED ABOVE. LIGHTNING...GUSTY WINDS AND LITTLE RAINFALL CAN BE EXPECTED. UPPER TROF CONTINUES TO PUSH ASHORE TODAY WITH THE BULK OF THE ENERGY DROPPING TO OFF THE CA COAST AND FORMING CLOSED LOW. THE NORTHERN PORTION OF THIS TROF WILL CONTINUE TO SWEEP ACROSS THE NORTHERN ROCKIES AND ON TO THE EAST TONIGHT AND THURS. THIS WILL DRIVE A COLD FRONT ACROSS THE AREA. CURRENT MODEL TRENDS PUSH THE FRONT TO WY/UT BORDERS AROUND NOON. WINDS WILL PICK UP LATER IN THE AFTN INTO THE EVENING. CURRENT FCST INDICATES LAKE WIND ADVISORY CRITERIA WOULD BE REACHED BY MID AFTN...BUT WILL LET MID SHIFT TAKE ONE LAST LOOK AND ISSUE ANY HEADLINES. AHEAD OF THIS FOR TONIGHT...MODELS PUSH A WEAK DISTURBANCE EAST ACROSS THE AREA...KEEPING A FEW TSTORMS IN THE FCST ALON THE MT BORDER. BACK TO THURS...AS HE TROF APPROACHES THE AREA...TSTORMS WILL DEVELOP FIRST OVER THE NORTHERN AND CENTRAL MTNS AND SPREAD SOUTHEAST. ISOLD TO SCTD POPS HAVE BEEN INCLUDED IN THE FCST. LOOKING AT SEVERE POTENTIAL TOMORROW...THAT IS A SOMEWHAT COMPLICATED ISSUE. THE NAM IS GOING GANGBUSTERS ON SEVERE POTENTIAL WITH VERY LOW LIS AND POCKETS OF SBCAPE NEAR 3000 J/KG OVER THE SNAKE PLAIN AND EASTERN MTNS. MLCAPES OF 750 TO 1500 J/KG ARE FCST FOR THE SAME AREAS. THE GFS IS MUCH MORE STABLE. ONE WOULD SUSPECT THAT REALITY IS SOMEWHERE IN BETWEEN. BUFR SOUNDINGS AND OTHER PARAMETERS WOULD INDICATE THAT STRONGER STORMS WOULD HAVE THE POTENTIAL FOR DOWNBURST WINDS AND PERHAPS SMALL HAIL. AT THIS TIME...CHOSE TO NOT MENTION ANYTHING IN GRIDDED FCST. EVENING AND MID SHIFTS WILL HAVE TIME TO LOOK THINGS OVER MORE AND DETERMINE WHAT WILL TRANSPIRE TOMORROW. BEYOND THURSDAY...RIDGE IS SILL EXPECTED TO BUILD ACROSS THE ROCKIES AND LOW OFF THE WEST COAST...PUTTING THE AREA UNDER SOUTH TO SOUTHWEST FLOW ALOFT. GFS AND ECMWF STILL WANT TO BRING SOME MOISTURE AND ENERGY INTO THE AREA...WHICH WOULD HELP TO POSSIBLY FIRE OFF TSTORMS. THIS ALSO SOME HINT THAT HE CLOSED LOW WILL WEAKEN AND ACTUALLY MOVE ACROSS THE AREA AS AN OPEN WAVE FOR THE FIRST PART OF NEXT WEEK. CURRENT FCST CALLS FOR ISOLD MTN CONVECTION AND LEFT THIS AS IS. WILL NEED TO MONITOR EVOLUTION OF CLOSED LOW AND ANY CONVECTION TO OUR SOUTH AND SOUTHWEST BEFORE MAKING ANY CHANGE ONE WAY OR THE OTHER DOWN THE ROAD. THE OVERALL STORY WILL BE MUCH WARMER AND DRY. OF NOTE...MANY AREAS ACROSS IDAHO HAVE BEEN REPORTING SMOKE AND/OR HAZE IN THE PAST 24 HOURS. FOR THE MOST PART...THERE HAVE BEEN NO MAJOR PROBLEMS WITH VISIBILITIES EXCEPT FOR SOME VALLEYS IN THE CENTRAL MTNS. WEB CAMS SHOWED RATHER DENSE SMOKE TRIED TO SETTLE INTO THESE AREAS AND WOULD EXPECT THIS TO BE A PROBLEM TONIGHT AND BEFORE THE COLD FRONT ARRIVES TOMORROW. HAVE ADDED HAZE TO THE VALLEYS OF THE CENTRAL MTNS...SNAKE PLAIN AND THE VALLEYS OF THE SOUTH CENTRAL HIGHLANDS THROUGH NOON TOMORROW. KEYES && .AVIATION...EXPECT CONTINUED VFR CONDITIONS AT THE TAF SITES THROUGH THURSDAY. A COLD FRONTAL PASSAGE MAY CAUSE MOUNTAIN THUNDERSTORMS THURSDAY. GK && .FIRE WEATHER...EXPECT ISOLATED MOUNTAIN THUNDERSTORMS THIS EVENING AND THURSDAY AFTERNOON AND EVENING AS A WEAK COLD FRONT PASSES THROUGH THURSDAY. DRY AND MUCH WARMER WEATHER MOVES IN BY THE WEEKEND AS AN UPPER RIDGE BUILDS OVER THE REGION. && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 25, 2:21 PM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MDT WED JUN 25 2008 IDZ017>025-031-032-262030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 221 PM MDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS THE NORTHERN AND EASTERN MOUNTAINS. LIGHTNING...GUSTY WINDS AND LITTLE RAINFALL IS ANTICIPATED. SMOKE AND/OR HAZE DUE TO FIRES IN CALIFORNIA WILL BE AROUND THE AREA TONIGHT. THERE SHOULD BE NO MAJOR AIR QUALITY CONCERNS...ALTHOUGH SOME MOUNTAIN VALLEYS MAY EXPERIENCE LOCALIZED SETTLING OF MORE DENSE SMOKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMOKE AND/OR HAZE DUE TO FIRES IN CALIFORNIA WILL BE AROUND THROUGH THE MORNING HOURS...AHEAD OF A COLD FRONT. THE COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY MORNING AND MOVE OUT OF EASTERN IDAHO BY EARLY AFTERNOON. WILL WILL PICK UP TO AROUND 10 TO 20 MPH ACROSS PORTIONS OF THE SNAKE PLAIN BEHIND THE FRONT. A LAKE WIND ADVISORY IS LIKELY NEEDED FOR THURSDAY AFTERNOON AND EVENING FOR AMERICAN FALLS RESERVOIR. ANOTHER ROUND OF THUNDERSTORMS IS IN THE FORECAST. THE STRONGEST STORMS WILL BE CAPABLE OF GUSTY DOWNBURST WINDS AND PERHAPS SMALL HAIL. THERE IS SOME UNCERTAINTY IN THE POTENTIAL OF STRONG TO POSSIBLY SEVERE STORMS OVER THE EASTERN THIRD OF THE AREA. PLEASE MONITOR LOCAL MEDIA AND NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON THIS SITUATION. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE ROCKIES WITH AN AREA OF LOW PRESSURE ANCHORED OFF THE WEST COAST. WARM AND DRY WEATHER WILL CONTINUE FOR THE MOST PART. THE POTENTIAL FOR THUNDERSTORMS DOES EXIST ACROSS THE REGION FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:26 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 33 min |
| Jun 26, 3:14 AM MDT | Lake Wind Advisory | PIH | 18 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.